Get your Health question answered in 3 easy steps

187 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Missing periods. Pregnancy test negative. Should I be worried?

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 12950 Questions

default
Posted on Thu, 10 Jan 2013 in Women's Health
Question: Hello Doc,
My girl friend's period is delayed 11 days. Even today morning she took a pregnancy test (home) which turned out to be negative. So is there anything we should be worried? can you please suggest us what could be done.

More Details:
Her usual periods date is 23rd(+/- 2 days) of every months. But last month(November), she got on 16th itself. But this month, it did not came still.

Btw, this month, she met with a small accident for which she took some antiseptic medicines for few days.
doctor
Answered by Dr. Rakhi Tayal 25 minutes later
Hello,
Thanks for posting your query.
You can be assured that pregnancy isn't a factor here.
She has done pregnancy test and it is negative.
The reasons of delayed periods may be hormonal imbalance, emotional upset, anxiety, stress, or other medical conditions that affect the ovaries, uterus, hypothalamus, or pituitary gland. Hypothyroidism, post pill amennorhea , polycystic ovarian syndrome or less frequently a pituitary tumor causing high prolactin levels or a hypothalamic disease are other causes that may be the cause here as pregnancy is ruled out.
The delay in periods is not likely to be related to the antibiotics she took due to a minor accident.
In her case, a hormonal disturbance seems to be the most likely cause.
I believe that she should get her periods soon. If at all it doesn't, then she should see her doctor. Some blood tests to test for hormonal imbalance that is causing irregular periods is perhaps entailed.

Currently, I suggest you to wait for a week and then if no periods happen then consider consulting a gynecologist.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal 9 minutes later
Thanks Doc for your immediate response.

Sorry to bother you again.

It's already 11 days delayed. Is it usual case? Will this affect our future life. I mean giving birth to a child. Cos, we are getting married on May 2013. Am much worried.

Is there anything to consider seriously?
doctor
Answered by Dr. Rakhi Tayal 39 minutes later
Hello.
Thanks for writing again.
Being late for the periods for the first time is not worrisome. It can be easily treated with a hormone therapy. It is not likely to affect her chances of conception in future. In case this has been happening earlier also, then detailed investigations are needed to know the cause.
But she must consult a gynecologist to know the cause and future treatment.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,  
Drug/Medication
Treatment/Therapy

Recent questions on Hormone therapy

doctor1 MD

I got a Skin Sparing Mastectomy done on my right breast on March 30th, 2011 as the tumour was malignant. Post that i completed my 8 cycles of Dose-Dense Chemotherapy followed by 28 fractions of radiation therapy. My ER & PR are 90% positive & hence now i am on hormone therapy taking 1x20mg tablet of "Tamoxifen" daily & will have to do so for the next 5 years. I have attached my post surgical report. My Onco yesterday also advised that i get Injection Zoladex for 2 years (@ 3.6 mg monthly or 10.8 mg quarterly). I am 36 years unmarried. I do understand that zoladex will suppress the function of the ovaries for 2 years. My ques:1)By how much does Zoladex reduce chances of recurrence when taken with tamoxifen in comparison to only Tamoxifen ? Basis my report is it advisable to get Zoladex shots ? and why is 2 years considered ideal & not less or more ?

doctor1 MD

Dear Doctor, I was in touch with you few days ago. As explained in my previous query, I had visited a Doctor in XXXXXXX due to abnormal spotting before period and followed by heavy period. I was informed of very low progesterone and multiple cysts...

doctor1 MD

Taking Tab Tabi for last 2 years. PSA level is normal. Do I need to continue the Tab Tabi and if yes how long?

doctor1 MD

i had painful urination last night. i believe i had uti. i drank lots of water and got on the tub for 20 minutes. pain when i urinate went away. however , i m feeling bloated now. when i wipe off my self after peeing, there was blood. i need a...

doctor1 MD

Hello. I am a 23 y/o healthy female. Visited the ER twice last week for severe constipation and abdominal pain. First CT scan they did showed thickening of some of the loops in my small bowel but no visible obstruction as they d given me a laxative beforehand. All else was normal aside from a hyperdensity on my left liver. I was given a prescription of both Flagyl and Cipro, and when I visited the next day with a fever of 99.8 on advice of my doctor they gave me another CT scan after I d had pain near my appendix. This time there was trace fluid in my pelvis, but all thickening was gone and there was no inflammation of my appendix. I m also on hormone therapy (testosterone-I m female-to-male transgender) and haven t had a period in over a year, though my dosage was recently reduced so I do experience some cramping. The visit was on the 9th and today I am still in pain, mostly around my lower left back and front, aggravated when I eat. Very intense, piercing and squeezing alongside pain in belly. I have to lie down when it hits, and it s gotten worse as I ve introduced bland solids. Was on liquid diet until yesterday. Was able to move stool, but that also aggravates the pain. Side effect of the antibiotics, or something worse? They also found a 2cm cyst on my right adenexa, but it is painless aside from when I have monthly cramping.

doctor1 MD

hi dr. im a left breast cancer patient .i had my surgery on 21st of april,almost a year. i hav almost completed my treatment which is surgery(only lymp was removed ) chemotherapy,radiotherapy,herseptin n now im taking tamoxifen as hormonal therapy for 5 years .i need 2 know that im having bad pain on my left side iz there any exercises that i can do after or during treatmentplz suggest me about diet also i feel tired n weakness thnx.